Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2012, 3:26 AM CDT for 4 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 3:26 AM CDT (08:26 UTC)
- Expired
- Apr 5, 2012, 4:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:53 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS54 KJAN 050826
SVRJAN
MSC053-083-133-151-050930-
/O.NEW.KJAN.SV.W.0180.120405T0826Z-120405T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
326 AM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
EAST CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF HOLLANDALE...
* UNTIL 430 AM CDT
* AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOORHEAD TO DARLOVE MOVING
EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOORHEAD BY 335 AM CDT...
ISOLA BY 340 AM CDT...
ITTA BENA AND BELZONI BY 355 AM CDT...
SWIFTOWN BY 400 AM CDT...
QUITO BY 405 AM CDT...
GREENWOOD BY 415 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3346 9010 3346 9014 3342 9014 3341 9018
3333 9018 3337 9033 3334 9028 3331 9030
3332 9032 3330 9033 3319 9034 3311 9062
3311 9090 3350 9062 3361 9010
TIME...MOT...LOC 0826Z 256DEG 24KT 3342 9056 3320 9073
$$
JA3 follow-up statements
310
WWUS54 KJAN 050847
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT THU APR 5 2012
MSC151-050858-
/O.CAN.KJAN.SV.W.0180.000000T0000Z-120405T0930Z/
WASHINGTON MS-
347 AM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3346 9010 3346 9014 3342 9014 3341 9018
3334 9018 3337 9033 3334 9028 3331 9030
3332 9032 3319 9036 3311 9062 3311 9068
3312 9070 3350 9062 3361 9010
TIME...MOT...LOC 0848Z 256DEG 24KT 3350 9038 3314 9060
$$
MSC053-083-133-050930-
/O.CON.KJAN.SV.W.0180.000000T0000Z-120405T0930Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
347 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN HUMPHREYS...SOUTHERN LEFLORE AND SOUTHEASTERN SUNFLOWER
COUNTIES...
AT 348 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ITTA BENA TO 10 MILES SOUTH OF
ISOLA MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ITTA BENA BY 355 AM CDT...
SWIFTOWN AND BELZONI BY 400 AM CDT...
QUITO AND MORGAN CITY BY 405 AM CDT...
GREENWOOD BY 415 AM CDT...
SIDON BY 420 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3346 9010 3346 9014 3342 9014 3341 9018
3334 9018 3337 9033 3334 9028 3331 9030
3332 9032 3319 9036 3311 9062 3311 9068
3312 9070 3350 9062 3361 9010
TIME...MOT...LOC 0848Z 256DEG 24KT 3350 9038 3314 9060
$$
JA375
WWUS54 KJAN 050900
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT THU APR 5 2012
MSC133-050910-
/O.CAN.KJAN.SV.W.0180.000000T0000Z-120405T0930Z/
SUNFLOWER MS-
400 AM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUNFLOWER COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3346 9010 3346 9014 3342 9014 3341 9018
3334 9018 3337 9032 3334 9028 3330 9033
3319 9036 3311 9062 3311 9068 3333 9053
3333 9046 3344 9046 3355 9039 3361 9010
TIME...MOT...LOC 0900Z 256DEG 24KT 3352 9029 3316 9051
$$
MSC053-083-050930-
/O.CON.KJAN.SV.W.0180.000000T0000Z-120405T0930Z/
LEFLORE MS-HUMPHREYS MS-
400 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN HUMPHREYS AND SOUTHERN LEFLORE COUNTIES...
AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ITTA BENA TO BELZONI MOVING EAST
AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
QUITO AND MORGAN CITY BY 405 AM CDT...
GREENWOOD BY 415 AM CDT...
SIDON BY 420 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3346 9010 3346 9014 3342 9014 3341 9018
3334 9018 3337 9032 3334 9028 3330 9033
3319 9036 3311 9062 3311 9068 3333 9053
3333 9046 3344 9046 3355 9039 3361 9010
TIME...MOT...LOC 0900Z 256DEG 24KT 3352 9029 3316 9051
$$234
WWUS54 KJAN 050916
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CDT THU APR 5 2012
MSC083-050926-
/O.CAN.KJAN.SV.W.0180.000000T0000Z-120405T0930Z/
LEFLORE MS-
416 AM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEFLORE COUNTY IS
CANCELLED...
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN LEFLORE COUNTY AT 430 AM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3327 9046 3324 9042 3324 9037 3328 9037
3331 9034 3331 9033 3319 9036 3311 9062
3311 9068 3327 9057 3327 9056 3333 9053
3333 9046
TIME...MOT...LOC 0916Z 256DEG 24KT 3354 9016 3319 9039
$$
MSC053-050930-
/O.CON.KJAN.SV.W.0180.000000T0000Z-120405T0930Z/
HUMPHREYS MS-
416 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN HUMPHREYS COUNTY...
AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF BELZONI TO
BELZONI MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3327 9046 3324 9042 3324 9037 3328 9037
3331 9034 3331 9033 3319 9036 3311 9062
3311 9068 3327 9057 3327 9056 3333 9053
3333 9046
TIME...MOT...LOC 0916Z 256DEG 24KT 3354 9016 3319 9039
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:43 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 4, 9:43 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT WED APR 4 2012 .UPDATE...EVENING ANALYSIS SHOWED PLENTY OF DRY AIR HAD FOLLOWED THE WEDNESDAY MORNING MCS INTO MUCH OF OUR CWFA. PWATS HAD DROPPED TO JUST UNDER 1 INCH AT 00Z WITH VIRTUALLY NO LOW LEVEL CONVERGENCE NOTED IN THE IMMEDIATE AREA TO FOCUS ANY ADDITIONAL TSRA. HOWEVER LL MOISTURE RETURN HAD ALSO DEVELOPED UP THE SABINE RIVER VALLEY TO OUR W AND MID LEVEL 7-500MB LAPSE RATES REMAIN QUITE IMPRESSIVE AT NEARLY 8C ALONG THE MS RIVER. A FIRST BATCH OF ELEVATED SHRA OVER NRN AND CENTRAL LA WAS STRUGGLING TO DEVELOP SINCE 22Z AND HAVE BUMPED ALL POPS DOWNWARD THRU MIDNIGHT. THE MID LEVEL LOW SPINNING EWD ACROSS CENTRAL OK MOVES INTO NRN AR OVERNIGHT AND THEN WRN TN THURSDAY MORNING. LATEST RUC13 SHOWS SOME TSRA EVENTUALLY FORMING/DEVELOPING INTO SWRN/ SRN MS AFTER MIDNIGHT WITH MORE INTENSE ACTIVITY STAYING S OF I-10. MEANWHILE...HRR/SREF RUNS SHOW A SEPARATE AND MORE POTENT BAND OF TSRA FORMING ALONG A KPBF-KMLU-KLFT AXIS ABOUT 09Z-12Z AND EXPANDING QUICKLY EWD INTO THE WRN HALF OF CWFA THROUGH 15-18Z. THESE STORMS SHOULD REMAIN ELEVATED BUT PACK A BIT OF PUNCH WITH QUARTER SIZED HAIL AND BRIEF WIND GUSTS OF 50-60MPH BEING LIMITED BY WEAK LOW LEVEL WIND FIELDS/SHEAR. HAVE GENERALLY BACKED OFF ON OVERNIGHT POPS FOR OUR ERN PORTIONS AND THEN BOOSTED THEM IN THE MS PORTIONS THURSDAY MORNING AS A DISTINCT VORT TROUGH SWINGS THE FINAL ROUND OF STORMS THROUGH THE CWFA. THESE STORMS COULD INTENSIFY A BIT MORE AS THEY BECOME SURFACE BASED IN ERN MS AROUND MIDDAY THURSDAY AND LAST INTO THE AFTERNOON HOURS./40/ && .AVIATION...VFR CONDITIONS PREVAILED ACROSS ALL SITES THROUGH EARLY EVENING WITH ONLY CIRRUS LEVEL CLOUDS NOTED. EXPECT SOME BROKEN CLOUD LAYERS 4-6K FEET DEVELOPING FROM W TO E THROUGH 06Z. MVFR CONDITIONS DEVELOP 06Z-10Z TONIGHT...MAINLY SW OF HWY 49 AND SHOULD BECOME AREAS OF IFR CONDITIONS IN CONVECTION AND LOW STRATUS THROUGH 16Z THU MORNING. CONDITIONS RETURN TO MOSTLY VFR AGAIN W OF I-55 18Z-20Z WHILE MVFR HOLDS FOR LOCATIONS TO THE E. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY THU ACROSS THE FAR WRN AREAS GENERALLY ALONG AND WEST OF THE MS RIVER...THEN THE REST OF THE REGION AFTER DAYBREAK./40/ && .PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 4 2012/ DISCUSSION...LATE THIS AFTERNOON INTO THURSDAY...AS ELUDED TO EARLIER THE EXPANSIVE AREA OF SHOWERS AND STORMS...NOW WELL OFFSHORE OVER THE NORTH CENTRAL GULF OF MEXICO...THAT MOVED ACROSS THE FORECAST AREA OVERNIGHT INTO THIS MORNING HELPED TO STABILIZE OUR AIRMASS FOR TODAY THUS LIMITING CONVECTIVE DEVELOPMENT. THE CIRRUS DEBRIS FROM SAID AREA REMAINS OVER A GOOD PORTION OF THE CWA BUT IS ERODING FROM WEST TO EAST. AS THE ATMOSPHERE WARMS AND SLOWLY DESTABILIZE LATE THIS AFTERNOON INTO THIS EVENING...ISOLATED SHOWERS OR STORMS COULD POPPING UP ACROSS THE AREA. MODELS CONTINUE TO SHOW THE AIRMASS OVER THE REGION GRADUALLY RECOVERING LATE THIS AFTERNOON AND INTO TONIGHT AHEAD OF A COLD FRONT CURRENTLY OVER EAST TEXAS AND A VIGOROUS UPPER LOW SPINNING INTO WEST CENTRAL OKLAHOMA. WHILE LITTLE MOVEMENT IS OCCURRING WITH THIS SYSTEM...AN UPPER LEVEL TROUGH DROPPING SOUTHEAST ACROSS THE PACIFIC NORTHWEST THIS EVENING WILL CAUSE THIS FRONT AND UPPER LOW TO SPEED ITS EASTWARD PROGRESSION UP A BIT... BRINGING IT CLOSER TO THE ARKLAMISS REGION OVERNIGHT...AND EVENTUALLY THROUGH THE REGION DURING THE COURSE OF THE DAY THURSDAY. CURRENT THINKING IS THAT IF WE INDEED SEE ANY SEVERE WEATHER ACROSS THE CWA...IT'LL BE FROM LATE TONIGHT INTO THURSDAY AS LOBES OF ASCENT ROTATE AROUND THE BASE OF THE AFOREMENTIONED UPPER LOW AIDING IN THE DEVELOPMENT OF CONVECTION. HIGH-RES AND EVEN SOME OF THE GLOBAL MODELS AGREE WITH THIS. ONCE AGAIN THE HIGH-RES MODELS HAVE DONE A GOOD JOB WITH THIS PATTERN/REGIME WE'RE CURRENTLY DEALING WITH. BECAUSE OF THIS...I'M FINDING IT DIFFICULT TO STRAY TOO FAR FROM THEIR ASSESSMENT. WITH THE ATMOSPHERE AGAIN IN THE PROCESS OF RECOVERING AND BETTER INSTABILITY IN PLACE...COUPLED WITH BETTER FORCING COMING IN FROM THE WEST...CONTINUED STEEP MID-LEVEL LAPSE RATES...AND ADEQUATE WIND SHEAR...SHOWERS AND STORMS SHOULD BEGIN TO INITIATE ACROSS NORTHERN AND CENTRAL LOUISIANA THIS EVENING...AND PUSH EAST NORTHEAST INTO THE FORECAST AREA LATER TONIGHT AND INTO THURSDAY. SOME MODELS ALSO SUGGEST THAT ACTIVITY COULD CONGEAL INTO A COMPLEX AND RACE THROUGH THE CWA OVERNIGHT INTO THURSDAY MORNING. WITH ALL OF THAT SAID...WILL CONTINUE TO MENTION THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...WITH EVEN A TORNADO OR TWO POSSIBLE...IN THE HWO TONIGHT INTO THURSDAY. THE BEST POTENTIAL FOR SUCH CONVECTION TONIGHT APPEARS TO BE SW OF THE HIGHWAY 49 CORRIDOR...AND THEN SHIFTING TO THE EASTERN HALF OF THE CWA ON THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL PERHAPS RESULTING IN SOME LOCALIZE FLASH FLOODING CANNOT BE RULED OUT EITHER...ESPECIALLY ACROSS MY SOUTHERN ZONES WHERE A GENERAL 1-2 INCHES OF RAIN FELL AS A RESULT OF YESTERDAY AND THIS MORNING'S ACTIVITY. WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH THOUGH AS A GOOD BIT OF UNCERTAINTY REMAINS WITH HOW THINGS WILL EXACTLY UNFOLD TONIGHT INTO TOMORROW. /19/ THURSDAY NIGHT THROUGH NEXT TUESDAY...GLOBAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS BRINGING A RETURN TO DRY CONDITIONS AND NEAR TO ABOVE NORMAL TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS HAVE BACKED OFF ON THE INFLUENCE OF A NORTHERN STREAM TROUGH THAT WAS EXPECTED TO BRING A RETURN TO SHOWER/TSTM CHANCES FROM SUNDAY INTO MONDAY...AND THIS SEEMS REASONABLE GIVEN THE STRENGTH OF THE RIDGE IN PLACE. HAVE FOLLOWED MEX MOS GUIDANCE AND LIMITED SMALL RAIN CHANCES TO MONDAY/MON NIGHT FOR NOW. OTHERWISE...IT STILL APPEARS THERE WILL BE A CHANGE IN THE PATTERN FOR EARLY-MID NEXT WEEK WITH MODELS CONTINUING TO SHOW RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND A PERIOD OF COOLER WEATHER AND BELOW NORMAL TEMPERATURES IF IT VERIFIES. AT THIS TIME...IT DOES NOT LOOK COOL ENOUGH TO BRING A LATE SEASON FROST/FREEZE. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 80 54 76 / 40 50 6 4 MERIDIAN 62 82 52 77 / 34 52 11 4 VICKSBURG 57 80 54 77 / 53 33 4 4 HATTIESBURG 64 83 57 81 / 36 47 4 3 NATCHEZ 61 80 55 77 / 53 31 4 3 GREENVILLE 57 79 54 72 / 52 23 2 3 GREENWOOD 59 80 52 73 / 39 39 5 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 4, 1:55 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT WED APR 4 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 155 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS FOR LATE TONIGHT INTO THURSDAY. A COMPLEX OF STORMS IS EXPECTED TO AFFECT THE FAR WESTERN AREAS GENERALLY ALONG AND WEST OF THE MISSISSIPPI RIVER LATE TONIGHT THEN CROSS THE REST OF THE REGION ON THURSDAY. THIS WILL BE DUE TO THE COMBINATION OF AN AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE AND A FRONT. THE PRIMARY RISKS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND A TORNADO OR TWO CAN NOT BE RULED OUT. THE STORMS SHOULD END BY THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Apr 5, 2:02 AM CDT, 1 hour 24 minutes before
ARZ075-050730-
CHICOT AR-
202 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF CHICOT JUNCTION AT 202
AM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3339 9110 3335 9114 3330 9114 3324 9110
3328 9108 3329 9106 3328 9104 3324 9106
3322 9109 3316 9109 3313 9146 3332 9146
TIME...MOT...LOC 0702Z 260DEG 22KT 3323 9137
DHBSpecial weather statement, Apr 5, 2:17 AM CDT, 1 hour 9 minutes before
MSZ034-050745-
WASHINGTON MS-
217 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF WAYSIDE AT 217 AM
CDT...MOVING EAST AT 30 MPH.
PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3327 9076 3327 9073 3323 9074 3320 9068
3320 9108 3322 9109 3328 9104 3328 9108
3324 9110 3330 9114 3335 9114 3337 9112
3338 9115 3337 9112 3339 9110 3342 9076
TIME...MOT...LOC 0717Z 264DEG 24KT 3329 9110
DHBSpecial weather statement, Apr 5, 2:17 AM CDT, 1 hour 9 minutes before
LAZ007-008-015-050805-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
217 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF BASTROP AT
218 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL WEST CARROLL...SOUTHERN MOREHOUSE AND EXTREME
NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3279 9206 3286 9142 3262 9141 3260 9194
3265 9192 3266 9194 3268 9197 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
TIME...MOT...LOC 0718Z 265DEG 33KT 3269 9203
JALocal storm report, Apr 5, 2:54 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL WAYSIDE 33.27N 91.03W
04/05/2012 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY WASHINGTON EM
&&
ECSpecial weather statement, Apr 5, 2:58 AM CDT, 28 minutes before
LAZ007>009-015-050830- RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA- 258 AM CDT THU APR 5 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 258 AM CDT THU APR 5 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF GOODWILL AT 259 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN WEST CARROLL...WESTERN EAST CARROLL...CENTRAL MOREHOUSE AND EXTREME NORTH CENTRAL RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3286 9130 3264 9126 3259 9175 3276 9179 TIME...MOT...LOC 0759Z 276DEG 35KT 3269 9165 JA
Special weather statement, Apr 5, 3:09 AM CDT, 17 minutes before
LAZ015-023-050840-
RICHLAND LA-FRANKLIN LA-
309 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF BUCKNER AT
309 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTH CENTRAL FRANKLIN AND CENTRAL RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3230 9202 3239 9201 3245 9196 3245 9164
3222 9166 3225 9200 3227 9200 3227 9203
3229 9204
TIME...MOT...LOC 0809Z 273DEG 25KT 3235 9202
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:17 AM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Apr 5, 2:37 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 53 min |
| Apr 5, 3:34 AM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| Apr 5, 3:55 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 50 min |
| Apr 5, 4:04 AM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Apr 5, 4:20 AM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Apr 5, 4:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 5, 4:59 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
| Apr 5, 5:30 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 60 min |
| Apr 5, 5:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 56 min |
| Apr 5, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 30 min |
| Apr 5, 6:25 AM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Apr 5, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 55 min |
| Apr 5, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| Apr 5, 6:52 AM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Apr 5, 7:05 AM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 5, 7:08 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Yazoo | 67 min |
| Apr 5, 7:12 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 33 min |
| Apr 5, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 40 min |
| Apr 5, 7:29 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 19 min |
| Apr 5, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 46 min |
| Apr 5, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 39 min |
| Apr 5, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 48 min |
| Apr 5, 8:08 AM CDT | Special Weather Statement | JAN | Hinds, Rankin | 32 min |
| Apr 5, 8:14 AM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Apr 5, 8:27 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 48 min |
| Apr 5, 8:46 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Apr 5, 9:03 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 57 min |
| Apr 5, 9:07 AM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Apr 5, 9:13 AM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Apr 5, 9:36 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 54 min |
| Apr 5, 9:46 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Apr 5, 10:19 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Apr 5, 10:37 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 38 min |
| Apr 5, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Apr 5, 12:04 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Apr 5, 1:08 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Apr 5, 2:26 PM CDT | Special Weather Statement | JAN | Grenada | 44 min |
| Apr 5, 3:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Apr 5, 3:16 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 5, 3:51 PM CDT | Special Weather Statement | JAN | Clay | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.